MAUDE Adverse Event Report: MEDTRONIC IRELAND SILVERHAWK BTK; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND SILVERHAWK BTK; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number P4030
Medical Device Problem Codes Device Damaged by Another Device (2915); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: the silverhawk device was returned for evaluation.No ancillary device or images were received.The silverhawk was removed from the packaging.The device was returned detached from the cutter driver, the cutter driver was not returned.Inspection of the distal assembly revealed the white guidewire lumen was torn and detached from approximately 3.7cm proximally from the distal end of the guidewire lumen.A portion of the lumen remained attached.Approximately 1.2cm section of white guidewire lumen at the proximal end remained attached with no anomalies.Microscopic examination of the distal assembly revealed the orange guidewire lumen was detached.The distal marker band was also detached from the distal tip.The distal marker band and orange guidewire lumen were not returned with the device.The cutter was returned just distal to the cutter window.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use a silverhawk directional atherectomy along with non-medtronic 6fr sheath and non-medtronic.014 guide wire to treat a vessel.The vessel was not pre dilated.Ifu was followed during preparation, procedure and post procedure.The guide wire was hydrated at preparation.The guide wire did not have difficulty accessing ports and the device was not advanced over a bifurcation.It was reported that during advancement, minimal resistance was felt.The guide wire lumen was torn from the distal tip which caused guide wire lock-up on catheter.Upon loading the atherectomy catheter on the guide wire, the device hung up on the wire not allowing device to advance across the guide wire.The guide wire was pulled from lumen with resistance.There was no damage to the guidewire tip.Another silverhawk ss+ was used to complete the procedure.There was no patient injury reported.

Brand Name
SILVERHAWK BTK
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9509201
Report Number9612164-2019-05287
Device Sequence Number430248
Product Code MCW
UDI-Device Identifier00643169968462
UDI-Public00643169968462
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K061188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/02/2022
Device Catalogue NumberP4030
Device Lot Number0009677699
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2019
Initial Report FDA Received Date12/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1